MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA TIBIAL INSERT FIXED SPHERE FLEX SIZE 2/14 MM L

MEDACTA INTERNATIONAL SA TIBIAL INSERT FIXED SPHERE FLEX SIZE 2/14 MM L
Catalog Number 02.12.0214FL
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 12/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 24 january 2018 lot 156304: (b)(4) items manufactured and released on 04 april 2016.Expiration date: 2021-03-10 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Tibial insert fixed sphere flex #2/14 mm l reference 02.12.0214fl (k121416) lot 163355: (b)(4) items manufactured and released on 12 sept 2016.Expiration date: 2021-08-30 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Revision surgery performed due to superficial infection at the incision site, that communicate with the joint, 22 days after primary.The surgeon washed out the infection and replaced the poly with a size2x14mmm left poly.The surgeon inserted the poly incorrectly (lot 163355), at which time the locking mechanism was damaged.An insert from another lot was opened and inserted without further delay.

Brand Name
TIBIAL INSERT FIXED SPHERE FLEX SIZE 2/14 MM L
Common Device Name
TIBIAL INSERT FIXED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7221025
Report Number3005180920-2018-00005
Device Sequence Number2248950
Product Code JWH
UDI-Device Identifier07630030826214
UDI-Public07630030826214
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/10/2021
Device Catalogue Number02.12.0214FL
Device Lot Number156304
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2017
Initial Report FDA Received Date01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR